MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 1000 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 1000 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 1000
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.They customer stated that they believe the issue with the device was related to the hair on the patient's chest (since skin prep was not performed) and the placement of the electrodes.The cause of the reported issue could not be conclusively determined.
 
Event or Problem Description
The customer contacted physio-control to report that during a cardiac arrest, their device would not recognize that a (b)(6) year old male was connected.The customer reported that the patient had an excessive amount of hair on their chest and they had not completed skin prep to the chest prior to electrode placement.The crew brought out a second device, with minimal delay and a new set of electrode pads were attached to the patient.They were able to deliver a shock to the patient; however the patient did not survive the event.The customer reported that the issue with their device did not cause or contribute to the outcome of the patient since they were able to deliver a shock to the patient using their second device.
 
Additional Manufacturer Narrative
After further review of the information available, it is likely that the cause of the reported issue was due to use error.The operating instructions state: " if the chest is excessively hairy, quickly shave the hair in the area where you will place the pads." if the user does not remove hair from the site of electrode placement prior to attaching the electrodes, there may be poor electrode-to-skin contact.This will result in the device prompting the user to "connect electrodes".
 
Event or Problem Description
The customer contacted physio-control to report that during a cardiac arrest, their device would not recognize that a (b)(6) male was connected.The customer reported that the patient had an excessive amount of hair on their chest and they had not completed skin prep to the chest prior to electrode placement.The crew brought out a second device, with minimal delay and a new set of electrode pads were attached to the patient.They were able to deliver a shock to the patient; however the patient did not survive the event.The customer reported that the issue with their device did not cause or contribute to the outcome of the patient since they were able to deliver a shock to the patient using their second device.
 
Event or Problem Description
The customer contacted physio-control to report that during a cardiac arrest, their device would not recognize that a 55 year old male was connected.The customer reported that the patient had an excessive amount of hair on their chest and they had not completed skin prep to the chest prior to electrode placement.The crew brought out a second device, with minimal delay and a new set of electrode pads were attached to the patient.They were able to deliver a shock to the patient; however the patient did not survive the event.The customer reported that the issue with their device did not cause or contribute to the outcome of the patient since they were able to deliver a shock to the patient using their second device.
 
Additional Manufacturer Narrative
Field e4 initial report sent to fda of the initial mdr should have indicated ¿ no.

Brand Name
LIFEPAK® 1000 DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7696127
Report Number0003015876-2018-01132
Device Sequence Number646028
Product Code MKJ
UDI-Device Identifier00885074698878
UDI-Public00885074698878
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000
Device Catalogue Number99425-000023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/22/2018
03/31/2020
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/24/2018
04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR